Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS New Orleans, LA

July 13, 2007Hancock County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 13, 2007, 1:47 PM CDT for Hancock County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2007, 1:47 PM CDT (18:47 UTC)
Expired
Jul 13, 2007, 2:15 PM CDT
In force
28 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Hancock County, MS

What was reported inside it

TimeReportWhereRemark
Jul 13, 1:55 PM CDTHAIL 0.88Kiln, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
918 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 131846
SVRLIX
MSC045-131930-
/O.NEW.KLIX.SV.W.0129.070713T1847Z-070713T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 PM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...

* UNTIL 230 PM CDT

* AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF KILN...OR ABOUT 11 MILES WEST OF DIAMONDHEAD...AND MOVING
  SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KILN BY 200 PM CDT...
  DIAMONDHEAD BY 215 PM CDT...
  WAVELAND BY 225 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3052 8958 3038 8965 3020 8953 3022 8942
      3033 8937 3050 8937

$$
1 follow-up statement
000 
WWUS54 KLIX 131915
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
215 PM CDT FRI JUL 13 2007

MSC045-131925-
/O.CAN.KLIX.SV.W.0129.000000T0000Z-070713T1930Z/
HANCOCK MS-
215 PM CDT FRI JUL 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT THE 
COUNTY. 

LAT...LON 3052 8958 3038 8965 3020 8953 3022 8942
      3033 8937 3050 8937

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:26 AM CDT, 8 hours 21 minutes earlier.

Area forecast discussion, Jul 13, 5:26 AM CDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
526 AM CDT FRI JUL 13 2007

.DISCUSSION...
THE STALLED OUT SURFACE BOUNDARY ALONG WITH A PASSING WEAK UPPER
LEVEL DISTURBANCE WILL MAKE FOR ANOTHER RAINY DAY TODAY. THUNDERSTORMS
SHOULD BEGIN DEVELOPING AROUND NOONTIME AND WILL BE MOST NUMEROUS
OVER THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. AN
ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE AS WE HAVE A HIGH
CAPE ENVIRONMENT IN PLACE. HOWEVER...THE MAIN THREATS WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.
GIVEN THE WESTERLY FLOW...TEMPERATURES SHOULD CLIMB INTO THE LOWER
90S BEFORE CONVECTION BEGINS.

THE WEATHER PATTERN OVER THE NEXT SEVERAL DAYS REMAINS QUITE
UNSETTLED. ANOTHER SURFACE BOUNDARY SHOULD STALL ALONG THE GULF
COAST OVER THE WEEKEND...KEEPING UP THE CHANCES FOR SHOWERS AND THUNDERSTORMS.
MODELS CONTINUE TO FORM AN UPPER LOW SOMEWHERE OVER TEXAS EARLY
NEXT WEEK. THERE IS SOME UNCERTAINTY AS TO EXACT TIMING AND
PLACEMENT OF THIS FEATURE. HOWEVER...THE LOW ALONG WITH THE OLD
BOUNDARY...SHOULD KEEP US IN A WET PATTERN THROUGH MID WEEK. BY
THEN...THE UPPER LOW WILL RETREAT TO THE WEST AS THE SUBTROPICAL
RIDGE BUILDS WEST OVER THE GULF AGAIN...RETURNING US TO A MORE
TYPICAL SUMMERTIME PATTERN. 92/JSS

&&

.AVIATION...
GREATER THAN NORMAL COVERAGE OF TSRA WILL BE THE
MAIN AVIATION PROBLEM TODAY AND AGAIN ON SATURDAY. SCATTERED TSRA
SHOULD ERUPT BY 17Z AND BECOME NUMEROUS OVER MANY AREAS DURING THE
18-22Z TIME FRAME. SURFACE BOUNDARY...HIGH LOW LEVEL
THETA-E...NORTHWEST FLOW ALOFT...AND UPPER DIVERGENCE WILL SUPPORT
STRONG TO LOCALLY SEVERE TSRA WITH STRONG DOWNDRAFTS/WIND SHEAR
AND LIFR TO VLIFR VSBYS/CIGS IN TORRENTIAL RAINFALL. HAIL WILL
ALSO BE POSSIBLE...ESPECIALLY ALOFT. AVIATORS SHOULD BE AWARE THAT
TSRA WILL DEVELOP QUITE RAPIDLY. 22

&&

.MARINE...
PREVAILING WINDS AND SEAS WILL REMAIN RELATIVELY CALM THE NEXT
COUPLE DAYS. MAIN CONCERN TODAY WILL BE THUNDERSTORMS WITH STRONG
WIND GUSTS THAT WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS TIDAL
LAKES...BAYS AND NEAR SHORE WATERS. 22

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  91  71  88  71 /  60  30  60  40
BTR  93  74  90  74 /  50  30  50  30
MSY  92  75  90  75 /  50  30  60  40
GPT  90  73  89  74 /  60  30  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jul 13, 10:51 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1051 AM CDT FRI JUL 13 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1051 AM CDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON.  THESE
THUNDERSTORMS SHOULD PERSIST INTO THE LATE EVENING HOURS BEFORE
DISSIPATING.  THE THUNDERSTORMS WILL TEND TO DEVELOP ALONG AND NEAR
A LINGERING FRONTAL BOUNDARY LAYING FROM NORTHWEST TO SOUTHEAST
ACROSS THE REGION...WITH THE MOST LIKELY AREAS FOR THUNDERSTORMS
MAINLY ALONG AND TO THE NORTH OF THE I-10 CORRIDOR.  A FEW OF THE
THUNDERSTORMS COULD BECOME STRONG TO LOCALLY SEVERE THIS AFTERNOON
INTO EARLY THIS EVENING.  THESE THUNDERSTORMS COULD PRODUCE STRONG
GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER FRONT WILL APPROACH THE REGION ON SATURDAY...AND STALL OUT
ALONG THE NORTHERN GULF COAST BY SUNDAY.  THE FRONT WILL THEN LINGER
OVER THE REGION THROUGH THE MIDDLE OF NEXT WEEK. AT THE SAME TIME...
AN AREA OF LOW PRESSURE WILL DEVELOP OVER TEXAS AND WESTERN
LOUISIANA.  THESE TWO SYSTEMS WILL ALLOW FOR THE CONTINUED
DEVELOPMENT OF THUNDERSTORMS THROUGH NEXT THURSDAY.  DUE TO THE
REDEVELOPING NATURE OF THESE THUNDERSTORMS...SOME VERY HEAVY
RAINFALL AMOUNTS WILL BE POSSIBLE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

32

In the hours before

Local storm report, Jul 13, 10:56 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1056 AM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND DMG     7 E POPLARVILLE         30.84N 89.42W
07/12/2007                   PEARL RIVER        MS   EMERGENCY MNGR

            WIND BLEW DOWN SEVERAL TREES ALONG HIGHWAY 26.

0415 AM     TSTM WND DMG     FRANKLINTON             30.85N 90.14W
07/12/2007                   WASHINGTON         LA   LAW ENFORCEMENT

            WEAKEN TREES FROM KATRINA WERE BLOWN DOWN BETWEEN 415 AND
            430 PM PARISH-WIDE.

&&
Special weather statement, Jul 13, 1:10 PM CDT, 37 minutes before
LAZ040-MSZ077-080-131915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
110 PM CDT FRI JUL 13 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA...

AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL NEAR
PICAYUNE....OR ABOUT 6 MILES WEST OF PICAYUNE....MOVING SOUTHEAST AT
15 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
PEARL RIVER AT 130 PM.
KILN AND DIAMONDHEAD AT 215 PM.

THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:13 PM CDTSevere Thunderstorm WarningLIXHarrison22 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.